MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0611CSFMX
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was treating an 8mm pcomm ruptured aneurysm with mutiple lobes.We started out by using a 7 x 15mm optimax through an sl-10.Upon not being able to get the coil to sit properly, the physician introduced an echelon 10 micro and the 6mm x 11cm optimax to try and get the coils to play off one another.With both catheters and coils in the aneurysm, we were able to get the 7 x 15mm optimax to sit and detatched the coil.Following detatchment, we manipulated the 6mm x 11cm coil a bit and it prematurely detatched, half the coil was in the aneurysm and the other half was in the parent vessel.There was too much coil hanging into the parent vessel to try and lay a stent.We ended up having to snare the coil out of the body.We did so successfully.While snaring out the 6mm coil, it ended up pulling the 7mm detatched coil into the top part of the aneurysm and into the parent vessel.We then had to use a stentriever to pull out of the 7mm coil as well.Following all those events, we ended up laying an atlas stent and proceeded to coil the aneurysm successfully." update 15may2025 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? 2.Will the microcatheter be available for return? 3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) 4.Were any attempts made to detach the implant coil using the detachment controller? 5.Can you confirm if the device was implanted? 1.No 2.No but the pusher and premature detached coil are available for return 3.Inside the aneurysm 4.No 5.The device was not implanted; we had to remove it with a snare." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4) an evaluation of the actual complaint sample could not be performed as the device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f250200170 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f250200170 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was treating an 8mm pcomm ruptured aneurysm with multiple lobes.We started out by using a 7 x 15mm optimax through an sl-10.Upon not being able to get the coil to sit properly, the physician introduced an echelon 10 micro and the 6mm x 11cm optimax to try and get the coils to play off one another.With both catheters and coils in the aneurysm, we were able to get the 7 x 15mm optimax to sit and detached the coil.Following detachment, we manipulated the 6mm x 11cm coil a bit and it prematurely detatched, half the coil was in the aneurysm and the other half was in the parent vessel.There was too much coil hanging into the parent vessel to try and lay a stent.We ended up having to snare the coil out of the body.We did so successfully.While snaring out the 6mm coil, it ended up pulling the 7mm detatched coil into the top part of the aneurysm and into the parent vessel.We then had to use a stentriever to pull out of the 7mm coil as well.Following all those events, we ended up laying an atlas stent and proceeded to coil the aneurysm successfully." update 15may2025 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? 2.Will the microcatheter be available for return? 3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) 4.Were any attempts made to detach the implant coil using the detachment controller? 5.Can you confirm if the device was implanted? 1.No 2.No but the pusher and premature detached coil are available for return 3.Inside the aneurysm 4.No 5.The device was not implanted, we had to remove it with a snare".Incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22196507
Report Number3014162263-2025-00037
Device Sequence Number12971065
Product Code HCG
UDI-Device Identifier00818053025198
UDI-Public(01)00818053025198(11)250206(17)300206(10)F250200170
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0611CSFMX
Device Lot NumberF250200170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/13/2025
05/13/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date09/30/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown